Thunderstorm Wind, Logan
- When
- September 11, 12:30 AM CST
- Where
- Logan County, 3.55 mi NE of Lovell
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.100, -97.600
No damage reported.
As an upper level trough moved through the region, a cold front swept into northern Oklahoma just after midnight on the 11th, bringing with it a line of thunderstorms. The line quickly fell apart, but not before a few of the storms produced severe winds in north central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As an upper level trough moved through the region, a cold front swept into northern Oklahoma just after midnight on the 11th, bringing with it a line of thunderstorms. The line quickly fell apart, but not before a few of the storms produced severe winds in north central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 10, 9:34 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1034 PM CDT THU SEP 10 2015 .DISCUSSION... && .AVIATION... A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE NORTHERN HALF OF OKLAHOMA OVERNIGHT BRINGING A PERIOD OF GUSTY NORTH WINDS IN ITS WAKE. THE FRONT WILL SLOW AND ARRIVE NEAR THE RED RIVER FRIDAY AFTERNOON WHERE ADDITIONAL THUNDERSTORMS ARE EXPECTED. MVFR CONDITIONS ARE EXPECTED BEHIND THE FRONT FOR A GOOD PORTION OF THE DAYTIME FRIDAY. && .PREV DISCUSSION... /ISSUED 1005 PM CDT THU SEP 10 2015/ UPDATE... UPDATED POP AND WIND GRIDS THROUGH 12Z. DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE CONSOLIDATED INTO A COMPLEX ACROSS CENTRAL KANSAS THIS EVENING. ANY ADDITIONAL DEVELOPMENT AHEAD OF THE PRIMARY COMPLEX HAS DISSIPATED. THE HRRR APPEARS TOO FAST WITH THE SOUTHWARD PROGRESS OF THE THUNDERSTORM COMPLEX. THEREFORE...OPTED TO DECREASE PRECIPITATION CHANCES SUBSTANTIALLY THROUGH 06Z. NORTH CENTRAL OKLAHOMA APPEARS TO HAVE THE MOST LIKELY CHANCE OF BEING INFLUENCED BY THE THUNDERSTORM COMPLEX. CONSEQUENTLY...INCREASED PRECIPITATION CHANCES ACROSS NORTH CENTRAL AND EAST CENTRAL OKLAHOMA AFTER 06Z. MAHALE PREV DISCUSSION... /ISSUED 250 PM CDT THU SEP 10 2015/ DISCUSSION... PRIMARY FORECAST CONCERN IS FOCUSED ON PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY IN RESPONSE TO A COLD FRONT MOVING ACROSS THE AREA. CURRENTLY... 19Z SFC ANALYSIS PLACES THE COLD FRONT NEAR THE NE/KS BORDER... WITH INCREASING CU DEVELOPMENT ALONG AND AHEAD OF THE FRONT ACROSS NRN INTO CENTRAL KS. THIS FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE AFTN INTO THE EVENING... APPROACHING THE OK/KS BORDER THROUGH THIS EVENING. CONTINUITY BETWEEN TRADITIONAL AND MESOSCALE GUIDANCE REMAINS DECENT. THE HRRR AND HIRES WRFS CONTINUE TO GENERATE CONVECTION WITH THE SFC TROUGH OVER THE PANHANDLES THROUGH 00Z... THE 12Z NAM IS A STEP SLOWER... BUT SIMILAR. GIVEN INCREASING DPTS THIS AFTN AND AN INCREASING ISENTROPIC RESPONSE INTO THE EVENING ACROSS NWRN OK... FELT COMFORTABLE TO INCREASE PRECIP CHCS IN THE NW BETWEEN 00-06Z. EXPECT PRECIP COVERAGE TO INCREASE INCREMENTALLY OVERNIGHT WITH THE BEST CHANCES AFTER MIDNIGHT THROUGH SUNRISE ACROSS NRN AND NERN OK. AS FOR SEVERE CHANCES... MODEST ML- CAPE VALUES 1000-1700 J/KG ARE POSSIBLE THIS EVENING AND OVERNIGHT... WITH 20 TO 30 KTS OF 0-6KM SHEAR. LOOKING AT BUFR SOUNDINGS... MOST OF THIS INSTABILITY IS WELL ELEVATED... WITH ANY STRONGER STORMS DEVELOPING A HAIL OR WIND THREAT... QUARTER TO HALF DOLLAR SIZE HAIL AND 60 MPH WINDS. OVERALL... THE CHANCE FOR SEVERE STORMS WILL RESIDE WITHIN A NARROW WINDOW OF TIME ACROSS NRN OK THIS EVENING THROUGH SUNSET. FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING AROUND SUNRISE ACROSS NERN INTO CENTRAL OK. CHANCES WILL CONTINUE THROUGH THE AFTN ACROSS MUCH OF THE REGION AS THE COLD FRONT PUSHES TOWARDS THE RED RIVER THROUGH THE AFTN. INTO THE LATE AFTN/EVENING... SOME STEEPER LAPSE RATES MAY DEVELOP... RESULTING IN SOME STRONGER THUNDERSTORMS NEAR THE RED RIVER. HOWEVER... SEVERE CHANCES REMAIN LOW. SHOULD BE A WONDERFUL WEEKEND AS TEMPS REMAIN MILD... WITH HIGHS IN THE UPPER 70S AND LOWER 80S EACH DAY. TEMPS WILL START TO REBOUND EARLY NEXT WEEK AS SRLY FLOW RETURNS AND TROUGHING DEVELOPS OVER THE WRN US MON-TUE. OVERALL... THE FORECAST REMAINS DRY THROUGH MUCH OF NEXT WEEK... WITH THE NEXT BEST CHANCE FOR PRECIP LATE NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES THE REGION. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 80 55 78 / 30 40 0 0 HOBART OK 68 81 58 81 / 10 30 10 0 WICHITA FALLS TX 70 87 59 83 / 10 30 10 0 GAGE OK 63 78 54 81 / 40 30 10 0 PONCA CITY OK 66 78 51 75 / 80 40 0 0 DURANT OK 71 87 59 81 / 0 40 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/09/09
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1048 PM CDT THU SEP 10 2015 OKZ004>048-050>052-TXZ083>090-120400- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1048 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY FRIDAY MORNING ACROSS NORTHERN OKLAHOMA...NORTH OF AN ARNETT TO ENID TO RED ROCK LINE...INCLUDING WOODWARD...ALVA...AND PONCA CITY. HAIL UP TO THE SIZE OF QUARTERS DOLLARS AND DAMAGING WINDS UP TO 60 MPH WILL BE THE MAIN HAZARDS WITH THE MOST INTENSE STORMS. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AS THEY PROGRESS SOUTHEASTWARD INTO CENTRAL OKLAHOMA FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY AS THE COLD FRONT MOVES SOUTH. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL MAY IMPACT SOUTHERN OKLAHOMA AND NORTH TEXAS FRIDAY AFTERNOON INTO EARLY EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CDT THU SEP 10 2015
OKZ005>008-010>013-110500-
GRANT OK-NOBLE OK-ALFALFA OK-MAJOR OK-WOODS OK-KAY OK-WOODWARD OK-
GARFIELD OK-
1120 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...NORTHWESTERN NOBLE...
ALFALFA...NORTHERN MAJOR...WOODS...WESTERN KAY...NORTHEASTERN
WOODWARD AND NORTHERN GARFIELD COUNTIES UNTIL MIDNIGHT CDT...
AT 1116 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FREEDOM TO 6 MILES EAST OF GREAT SALT PLAINS LAKE TO 3 MILES
NORTHWEST OF BRAMAN...MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...BLACKWELL...ALVA...TONKAWA...CHEROKEE...MEDFORD...HELENA...
WAYNOKA...POND CREEK...LAHOMA...LAMONT...CARMEN...WAKITA...FREEDOM...
KREMLIN...GOLTRY...BRAMAN...JET...ALINE AND NASH.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 207 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3662 9720 3638 9797 3647 9910 3700 9916
3700 9730
TIME...MOT...LOC 0416Z 349DEG 24KT 3684 9906 3677 9809 3696 9739
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1201 AM CDT FRI SEP 11 2015
OKZ005-006-008-010>013-015-017>020-110545-
NOBLE OK-ALFALFA OK-LOGAN OK-BLAINE OK-PAYNE OK-MAJOR OK-WOODS OK-
DEWEY OK-KINGFISHER OK-KAY OK-WOODWARD OK-GARFIELD OK-
1201 AM CDT FRI SEP 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NOBLE...SOUTHERN ALFALFA...
NORTHWESTERN LOGAN...NORTHERN BLAINE...NORTHWESTERN PAYNE...MAJOR...
SOUTHEASTERN WOODS...NORTHEASTERN DEWEY...NORTHERN KINGFISHER...
KAY...EASTERN WOODWARD AND GARFIELD COUNTIES UNTIL 1245 AM CDT...
AT 1157 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM NEAR HARDY TO 5 MILES
NORTHEAST OF GARBER TO 6 MILES SOUTHWEST OF ALINE TO 8 MILES NORTH OF
MOORELAND...MOVING SOUTH AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...PONCA CITY...BLACKWELL...PERRY...TONKAWA...FAIRVIEW...
NEWKIRK...HENNESSEY...HELENA...WAUKOMIS...OKEENE...MOORELAND...
WAYNOKA...SEILING...GARBER...MORRISON...CANTON...LAHOMA...COVINGTON
AND BILLINGS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 174 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3678 9675 3675 9689 3668 9693 3668 9706
3659 9706 3658 9689 3651 9703 3633 9703
3633 9694 3603 9748 3598 9847 3611 9926
3660 9931 3667 9929 3656 9856 3657 9755
3659 9746 3665 9746 3700 9708 3700 9675
TIME...MOT...LOC 0457Z 354DEG 32KT 3699 9679 3650 9754 3647 9856 3657
9918
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1238 AM CDT FRI SEP 11 2015 OKZ007-012-110630- GRANT OK-GARFIELD OK- 1238 AM CDT FRI SEP 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND NORTH CENTRAL GARFIELD COUNTIES UNTIL 130 AM CDT... AT 1238 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KREMLIN... MOVING SOUTHEAST AT 40 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3656 9802 3668 9797 3662 9750 3637 9779 TIME...MOT...LOC 0538Z 297DEG 37KT 3659 9788
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1252 AM CDT FRI SEP 11 2015
OKZ008-011>013-015-017>020-026-110630-
NOBLE OK-LOGAN OK-LINCOLN OK-BLAINE OK-PAYNE OK-MAJOR OK-DEWEY OK-
KINGFISHER OK-KAY OK-GARFIELD OK-
1252 AM CDT FRI SEP 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NOBLE...NORTHERN LOGAN...
NORTHWESTERN LINCOLN...BLAINE...PAYNE...MAJOR...NORTHEASTERN DEWEY...
KINGFISHER...SOUTH CENTRAL KAY AND GARFIELD COUNTIES UNTIL 130 AM
CDT...
AT 1251 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM NEAR MORRISON TO 7 MILES
SOUTH OF ORION...MOVING SOUTH AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 158 AND 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3656 9689 3651 9703 3633 9703 3633 9692
3625 9692 3624 9682 3616 9682 3616 9662
3595 9662 3580 9815 3581 9864 3636 9876
3646 9811 3667 9706 3659 9706 3659 9697
3661 9692 3668 9694 3669 9697 3670 9693
TIME...MOT...LOC 0551Z 340DEG 28KT 3631 9700 3612 9875The Vance AFB radar (KVNX), 85 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
6 thunderstorm wind. Local standard time, as filed.
No damage reported.
No damage reported.
Several tree limbs and whole trees blew down, with some of the limbs going through roofs.
No damage reported.
Large tree limbs were blown down, including a 4-inch tree limb blown down onto a patio roof.
Power outages were also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595579, 595580, 595581, 595582, 595583, 595584.